Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 401, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 24, 2015, 5:51 PM CST for Jasper County, Jones County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2015, 5:51 PM CST (23:51 UTC)
- Expired
- Dec 24, 2015, 6:30 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 6:10 PM CST | TSTM WND DMG | 1 W Moss, MS | A TREE WAS DOWN ON HIGHWAY 15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
946
WUUS54 KJAN 242351
SVRJAN
MSC061-067-250030-
/O.NEW.KJAN.SV.W.0401.151224T2351Z-151225T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
SOUTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CST
* AT 551 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ELLISVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LAUREL AROUND 555 PM CST.
MOSS AROUND 605 PM CST.
SANDERSVILLE AND VERNON AROUND 615 PM CST.
HEIDELBERG AROUND 620 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINEVIEW
AND SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8894 3167 8894 3155 8935 3177 8936
3201 8909 3183 8891
TIME...MOT...LOC 2351Z 230DEG 36KT 3168 8926
HAIL...1.00IN
WIND...60MPH
$$
172 follow-up statements
117
WWUS54 KJAN 250003
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CST THU DEC 24 2015
MSC061-067-250030-
/O.CON.KJAN.SV.W.0401.000000T0000Z-151225T0030Z/
JONES MS-JASPER MS-
603 PM CST THU DEC 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES...
AT 603 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOSS...OR NEAR
LAUREL...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SANDERSVILLE AROUND 615 PM CST.
VERNON AROUND 620 PM CST.
HEIDELBERG AROUND 625 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINEVIEW
AND SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8894 3167 8894 3159 8922 3182 8930
3201 8909 3183 8891
TIME...MOT...LOC 0003Z 222DEG 32KT 3176 8920
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
17422
WWUS54 KJAN 250022
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU DEC 24 2015
MSC061-067-250030-
/O.CON.KJAN.SV.W.0401.000000T0000Z-151225T0030Z/
JONES MS-JASPER MS-
622 PM CST THU DEC 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHEASTERN JONES AND SOUTHEASTERN JASPER COUNTIES...
AT 621 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
SANDERSVILLE...OR 8 MILES NORTHEAST OF LAUREL...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HEIDELBERG AROUND 630 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 8894 3167 8894 3166 8914 3189 8921
3201 8909 3183 8891
TIME...MOT...LOC 0021Z 236DEG 23KT 3180 8907
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 4:55 PM CST, 56 minutes earlier.
Area forecast discussion, Dec 24, 4:55 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST THU DEC 24 2015 .DISCUSSION... DEALING WITH A POTENT LEFT-MOVING SUPERCELL COMING UP THROUGH THE JACKSON METRO RIGHT AT THE MOMENT...AND THE PRESENCE OF THIS STORM BRINGS TO LIGHT THE VOLATILE COMBINATION OF INSTABILITY AND WIND SHEAR CURRENTLY IN PLACE ACROSS THE REGION. THINKING IS THAT A STORM OF THIS STRENGTH SHOULD NOT BE THE RULE THROUGH THE NEXT 24 HOURS...BUT SOME ADDITIONAL SEVERE STORMS WILL STILL BE POSSIBLE (MAINLY THROUGH THIS EVENING IN CENTRAL AND SOUTHERN ZONES AND THEN LATER TONIGHT THROUGH TOMORROW IN NORTHERN ZONES). ACTIVITY THROUGH MOST OF TODAY HAS BEEN TRAINING ACROSS SOUTHEASTERN MS NEAR A STALLED MOISTURE ADVECTION BOUNDARY...BUT NOW THE BACKING OF LOW LEVEL FLOW IS STARTING THE TRANSITION WHICH SHOULD CULMINATE LATER TONIGHT IN TRAINING SHOWERS AND STORMS ACROSS NORTHERN ZONES (AND ESPECIALLY THE ARKLAMISS DELTA). OF COURSE WHERE STORMS START TO TRAIN THE ANOMALOUSLY-HIGH MOISTURE CONTENT OF THE AIR MASS WILL LEND TO INCREASED FLOODING POTENTIAL...AND THIS WAS MENTIONED IN THE HWO. REGARDING THE SEVERE WEATHER ENVIRONMENT...THE ATMOSPHERE IS NOT SET UP WELL TO PRODUCE TORNADOES BECAUSE NEEDED LOW LEVEL HELICITY IS MARGINAL AT BEST. THAT SAID...THERE IS ENOUGH DEEP LAYER SHEAR AND INSTABILITY TO SPAWN SUPERCELLS AND IT IS HARD TO COMPLETELY RULE OUT TORNADO PRODUCTION WITH ANY SUPERCELLS TAPPING INTO SURFACE- BASED INSTABILITY. GIVEN THAT ASSESSMENT WE WILL FOCUS ON WIND AND HAIL RISKS IN THE HWO THROUGH TOMORROW WHILE ALSO MENTIONING LOCALIZED FLASH FLOOD POTENTIAL. AFTER TOMORROW THE BAROCLINIC ZONE FOCUSING CONVECTION IN THE SHORT TERM SHOULD SET UP FURTHER TO THE NORTHEAST FOR SATURDAY INTO MIDDAY SUNDAY....WHICH SHOULD ALLOW OUR REGION TO CONTINUE TO BE VERY WARM WITH MUCH SMALLER POPS AND RISKS OF STORMS THROUGH THAT TIME PERIOD. BUT BY LATER SUNDAY MODEL CONSENSUS IS COMING AROUND TO THE IDEA OF A FRONT PRODUCING SHOWERS AND SOME STORMS OOZING INTO THE ARKLAMISS DELTA. THIS WILL JUST PROCEED A POTENT LOOKING SOUTHERN STREAM DISTURBANCE SET TO PLOW THROUGH THE REGION LATE SUNDAY NIGHT THROUGH MIDDAY TO EARLY AFTERNOON MONDAY. OF COURSE WITH ALL THE WARMTH AND INSTABILITY EXPECTED TO BE IN PLACE AND NEARBY BAROCLINITY IN ADVANCE OF THE DISTURBANCE...ANTICIPATE IMPRESSIVE LIFT AND THUNDERSTORM PRODUCTION WITH THE SYSTEM PASSAGE. CONFIDENCE IN SEVERE STORMS IS CURRENTLY BEST IN WESTERN ZONES BECAUSE THERE IS SOME POTENTIAL THE DYNAMICS OF SYSTEMS COULD WEAKEN AS IT TRANSITIONS THROUGH THE AREA. FOR THAT REASON WE INTRODUCED SEVERE RISK IN THE HWO FOR WESTERN AREAS WITH THIS PACKAGE ALTHOUGH MAY WELL HAVE TO EXPAND COVERAGE WITH LATER OUTLOOKS. FORTUNATELY...THE SYSTEM AND ITS STORMS LOOK TO PASS THROUGH QUICKLY SO THE ADDITIONAL HEAVY RAINFALL THREAT WILL NOT BE AS HIGH AS IT COULD OTHERWISE BE. /BB/ && .AVIATION...CONDITIONS CURRENT RANGE FROM VFR ACROSS MUCH OF THE REGION TO MVFR ACROSS PORTIONS OF THE DELTA WHERE LOW CLOUDS PERSIST AND IN THE PINE BELT WHERE SCT TSRA ARE ONGOING. CIGS WILL LIKELY DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE MORNING ON CHRISTMAS DAY. SCATTERED TSRA/SHRA OVER SE MS THIS AFTERNOON WILL LIFT INTO AREAS NORTH OF I-20 TONIGHT AND REMAIN POSSIBLE INTO CHRISTMAS DAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREATS. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 80 68 80 / 42 45 37 20 MERIDIAN 69 79 68 78 / 66 37 27 24 VICKSBURG 70 79 66 81 / 41 54 47 20 HATTIESBURG 69 81 68 79 / 52 31 22 25 NATCHEZ 71 79 69 80 / 35 42 35 18 GREENVILLE 66 75 66 79 / 70 76 60 31 GREENWOOD 68 77 68 80 / 60 78 54 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL
Hazardous weather outlook, Dec 24, 4:07 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 407 PM CST THU DEC 24 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH MONDAY. LAZ015-016-023>026-252215- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ043>066-072>074-252215- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 24, 5:14 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 514 PM CST THU DEC 24 2015 MSZ062-063-242345- LINCOLN MS-LAWRENCE MS- 514 PM CST THU DEC 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAWRENCE AND EASTERN LINCOLN COUNTIES UNTIL 545 PM CST... AT 514 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ENTERPRISE...OR 7 MILES SOUTHEAST OF BROOKHAVEN...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL LAWRENCE AND EASTERN LINCOLN COUNTIES. LAT...LON 3139 9034 3151 9049 3170 9036 3148 9016 TIME...MOT...LOC 2314Z 224DEG 16KT 3151 9036 17
Special weather statement, Dec 24, 5:20 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CST THU DEC 24 2015
MSZ043-048-242345-
MADISON MS-HINDS MS-
520 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 545 PM CST...
AT 519 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CLINTON...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RIDGELAND AND POCAHONTAS AROUND 530 PM CST.
MADISON AROUND 535 PM CST.
FLORA AND ANNANDALE AROUND 540 PM CST.
GLUCKSTADT AROUND 545 PM CST.
LAT...LON 3235 9041 3257 9036 3250 8995 3249 8996
3250 8998 3248 8999 3248 9002 3244 9004
3244 9007 3242 9006 3242 9007 3240 9007
3238 9009 3239 9009 3230 9019
TIME...MOT...LOC 2319Z 205DEG 30KT 3237 9028
17Special weather statement, Dec 24, 5:22 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU DEC 24 2015
MSZ065-066-242345-
COVINGTON MS-JONES MS-
522 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND WEST
CENTRAL JONES COUNTIES UNTIL 545 PM CST...
AT 522 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SANFORD...OR 7 MILES SOUTHEAST OF COLLINS...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HEBRON AROUND 540 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.
LAT...LON 3159 8959 3180 8945 3180 8942 3163 8913
3146 8945
TIME...MOT...LOC 2322Z 228DEG 30KT 3158 8945
17Special weather statement, Dec 24, 5:24 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 524 PM CST THU DEC 24 2015 MSZ054-062-063-250000- LINCOLN MS-LAWRENCE MS-COPIAH MS- 524 PM CST THU DEC 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH...NORTHERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES UNTIL 600 PM CST... AT 523 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EAST LINCOLN...OR 9 MILES EAST OF BROOKHAVEN...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MONTICELLO AROUND 535 PM CST. SONTAG AROUND 540 PM CST. WANILLA AROUND 545 PM CST. OMA AROUND 550 PM CST. LAT...LON 3147 9017 3169 9036 3184 9022 3156 8998 TIME...MOT...LOC 2323Z 228DEG 30KT 3156 9029 17
Special weather statement, Dec 24, 5:42 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 542 PM CST THU DEC 24 2015 MSZ066-250015- JONES MS- 542 PM CST THU DEC 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 615 PM CST... AT 542 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF ELLISVILLE...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ELLISVILLE AROUND 550 PM CST. LAUREL AROUND 555 PM CST. TUCKERS CROSSING AROUND 605 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO. LAT...LON 3151 8934 3178 8937 3181 8911 3153 8900 TIME...MOT...LOC 2342Z 237DEG 24KT 3163 8932 17
Special weather statement, Dec 24, 5:47 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU DEC 24 2015
MSZ044-050-250015-
LEAKE MS-SCOTT MS-
547 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEAKE AND CENTRAL
SCOTT COUNTIES UNTIL 615 PM CST...
AT 546 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MORTON...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FOREST AROUND 550 PM CST.
HILLSBORO AROUND 555 PM CST.
HARPERVILLE AND MIDWAY AROUND 600 PM CST.
STEELE AROUND 605 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WALNUT GROVE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3227 8957 3246 8968 3265 8946 3247 8932
3238 8932
TIME...MOT...LOC 2346Z 230DEG 36KT 3239 8957
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:43 PM CST | Special Weather Statement | JAN | Neshoba | 47 min |
| Dec 23, 7:49 PM CST | Special Weather Statement | JAN | Simpson | 41 min |
| Dec 23, 7:58 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 28 min |
| Dec 23, 9:07 PM CST | Special Weather Statement | JAN | Lowndes | 23 min |
| Dec 23, 9:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 30 min |
| Dec 23, 9:39 PM CST | Special Weather Statement | JAN | Noxubee | 36 min |
| Dec 24, 3:31 AM CST | Dense Fog Advisory | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Dec 24, 12:07 PM CST | Special Weather Statement | JAN | Forrest | 23 min |
| Dec 24, 1:27 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Dec 24, 3:26 PM CST | Special Weather Statement | JAN | Copiah | 34 min |
| Dec 24, 3:39 PM CST | Special Weather Statement | JAN | Marion | 36 min |
| Dec 24, 3:48 PM CST | Special Weather Statement | JAN | Covington | 27 min |
| Dec 24, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 52 min |
| Dec 24, 4:16 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 3 hr |
| Dec 24, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 40 min |
| Dec 24, 4:39 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton, Smith | 25 min |
| Dec 24, 4:45 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Dec 24, 5:00 PM CST | Special Weather Statement | JAN | Covington | 30 min |
| Dec 24, 5:14 PM CST | Special Weather Statement | JAN | Lincoln | 31 min |
| Dec 24, 5:20 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 24, 5:22 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Dec 24, 5:24 PM CST | Special Weather Statement | JAN | Lawrence | 36 min |
| Dec 24, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 29 min |
| Dec 24, 5:42 PM CST | Special Weather Statement | JAN | Jones | 33 min |
| Dec 24, 5:47 PM CST | Special Weather Statement | JAN | Scott | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.